Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Lubbock, TX

July 3, 2000Bailey County, Lamb County, Parmer County, Texas

NWS Lubbock, TX issued this flash flood warning at Jul 3, 2000, 7:03 PM CDT for Bailey County, Lamb County, Parmer County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2000, 7:03 PM CDT (00:03 UTC)
Expired
Jul 3, 2000, 9:00 PM CDT
In force
117 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bailey County, TX, Lamb County, TX, Parmer County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 040018 COR
FFWLBB
TXC017-369-040200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED CODING
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARMER COUNTY
  BAILEY COUNTY

* UNTIL 900 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER OVER BAILEY AND PARMER COUNTIES. SHOWERS AND  
  THUNDERSTORMS CONTINUE TO MOVE OVER GROUNDS THAT ARE SATURATED FROM
  PREVIOUS RAINS. THE THUNDERSTORMS ARE MOVING NORTH AT 10 MPH. DOPPLER
  RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF
  PARMER COUNTY AND 1 TO 3 INCHES OVER CENTRAL AND NORTHERN BAILEY   
  COUNTY. FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE    
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO     
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. MOVE TO HIGHER GROUND.

  A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF   
  YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMED]IATELY.

  TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT   
  806-745-4260.

LAT...LON 3475 10254 3387 10302 3474 10301
1 follow-up statement
000 
WGUS54 KLUB 040008
FFWLUB
TXC017-279-369-040200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT MON JUL 3 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PARMER COUNTY
  BAILEY COUNTY

* UNTIL 900 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER OVER BAILEY AND PARMER COUNTIES. SHOWERS AND
  THUNDERSTORMS CONTINUE TO MOVE OVER GROUNDS THAT ARE SATURATED FROM
  PREVIOUS RAINS. THE THUNDERSTORMS ARE MOVING NORTH AT 10 MPH. DOPPLER
  RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF
  PARMER COUNTY AND 1 TO 3 INCHES OVER CENTRAL AND NORTHERN BAILEY
  COUNTY. FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. MOVE TO HIGHER GROUND.

  A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF
  YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

  TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT
  806-745-4260.

LAT...LON 3475 10254 3387 10263 3387 10302 3474 10301

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:15 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 3, 2:15 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
215 PM CDT MON JUL 3 2000

SURFACE TROUGH AXIS MORE ACTIVE TODAY THAN YESTERDAY WITH
THUNDERSTORMS DEVELOPING WEST AND NORTHWEST OF CLOVIS. CONVERGENCE
IS BEST IN THIS REGION. ATMOSPHERE REMAINS UNSTABLE AND VERY MOIST.
UPPER STEERING FLOW WILL BE WEAK AND SOUTHWEST...SO ANY STORMS THAT
FORM WILL MOVE SLOWLY NORTHEAST THIS EVENING. WITH SLOW MOVING
STORMS THIS EVENING...ISOLATED AMOUNTS OF AROUND 2 INCHES COULD BE
POSSIBLE ESPECIALLY ACROSS THE WESTERN SOUTH PLAINS.

SURFACE TROUGH WILL REMAIN ACROSS WEST TEXAS AND EASTERN NEW MEXICO
THROUGH THE FORECAST PERIOD. GIVEN THIS AND LEFT OVER BOUNDARIES
FROM PREVIOUS DAYS CONVECTION...THESE AREAS WILL BE THE MAIN FOCUS
FOR THUNDERSTORMS.

EXTENDED OUTLOOK INDICATES THE H5 HIGH TO BUILD FURTHER NORTH AND
BECOME STRONGER. WITH THE H5 FURTHER NORTH...DEEP MEAN EASTERLY FLOW
WILL BE OVER THE AREA. WILL CONTINUE WITH ISOLATED THUNDERSTORMS
EACH AFTERNOON/EVENING WITH MAX TEMPERATURES 95-100 THROUGH THE
EXTENDED.

PRELIM NUMBERS
FRIONA        068/093/069/094  6232
TULIA         068/093/069/094  4232
CHILDRESS     071/096/071/097  2222
LUBBOCK       070/096/071/096  3222
BROWNFIELD    070/096/071/096  5222
ASPERMONT     072/096/072/097  2222

.LBB...NONE.

AC

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.